Hail, Mitchell
- When
- April 6, 1:55 PM CST
- Where
- Mitchell County, Tipton
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.333, -98.483
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Apr 6, 11:47 AM CST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1247 PM CDT THU APR 6 2006
.SHORT TERM...LATEST WATER VAPOR IMAGERY SHOWS AN INTENSE UPPER
CYCLONE OVER THE CENTRAL AND NORTHERN ROCKIES. RECENT SURFACE
ANALYSIS SHOWS A DEEPENING SURFACE LOW OVER SOUTH CENTRAL NEBRASKA
WITH DEEP BOUNDARY LAYER MOISTURE ALREADY PRESENT AS FAR NORTH AS
SOUTH DAKOTA. A DRYLINE IS SHOWN STRETCHING GENERALLY ALONG AN ORD
TO KEARNEY TO RUSSELL LINE WITH RAPID DESTABILIZATION ALONG AND AHEAD
OF THE DRYLINE. ANTICIPATE STRONG HEIGHT FALLS ALOFT TO ERODE THE
CAP BY MID AFTERNOON WITH EXPLOSIVE CONVECTIVE DEVELOPMENT GENERALLY
ALONG THE DRYLINE. WITH DEEP LAYER SHEAR IN EXCESS OF 45 KTS AND
BACKING OF LOW LEVEL WINDS PROVIDING SUFFICIENT LOW LEVEL
HELICITY...IT APPEARS THE FORECAST AREA IS HEADED TOWARD AN OUTBREAK
OF TORNADIC SUPERCELLS THROUGH EARLY EVENING. HIGHEST THREAT OF
TORNADIC ACTIVITY SHOULD BE EAST OF HIGHWAY 281.
AS THE UPPER LOW CONTINUES TO SPIN SLOWLY EAST TONIGHT ANTICIPATE
SEVERE CONVECTIVE THREAT TO PUSH EAST OF THE REGION BY MIDNIGHT.
HOWEVER...WRAP AROUND PRECIP BAND VIA STRONG MID LEVEL DEFORMATION
AND FRONTOGENESIS WILL STILL PROVIDE A DECENT CHANCE OF
PRECIPITATION THROUGH THE NIGHT.
THE UPPER LOW THEN BEGINS TO SLIDE EAST AND SOUTHEAST OF THE REGION
ON EARLY FRIDAY WITH WRAP AROUND PRECIPITATION SLOWLY FADING THROUGH
THE DAY. MAIN PROBLEM FOR FRIDAY LOOKS TO BE THE WINDS AS THE
GRADIENT BEHIND THE EXITING SURFACE LOW WILL BE VERY TIGHT. WENT
AHEAD AND PULLED THE TRIGGER ON A WIND ADVISORY FOR THE ENTIRE AREA
ON FRIDAY.
SUBSIDENCE THEN DOMINATES ACROSS THE AREA BEHIND THE EXITING UPPER
LOW ON SATURDAY WITH A CLEAR SKY PREVAILING ACROSS THE REGION.
WILL AIM HIGH TEMPERATURES IN THE UPPER 50S TO NEAR 60 WITH DRY
CONDITIONS.
.LONG TERM...12Z SUNDAY THROUGH THURSDAY. MAIN FORECAST CONCERN WILL
BE CHANCE FOR THUNDERSTORMS LATE MONDAY NIGHT THROUGH TUESDAY
EVENING.
A WEAK SHORT WAVE MOVES THROUGH THE CENTRAL PLAINS SUNDAY...BUT
OTHER THAN A FEW PASSING CLOUDS...NOTHING IS EXPECTED WITH THIS. A
SURFACE LOW STRENGTHENS FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. THIS
LOW WILL MOVE THROUGH TUESDAY. SOME THUNDERSTORMS ARE POSSIBLE AS
THE FRONT MOVES THROUGH THE AREA FROM LATE MONDAY NIGHT INTO TUESDAY
EVENING.
THERE IS A RIDGE THAT BUILDS INTO THE REGION ON WEDNESDAY. THERE
SHOULD BE SLIGHTLY WARMER AIR ACROSS THE AREA.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 6 AM TO 6 PM CDT FRIDAY FOR NEZ039-NEZ040-
NEZ041-NEZ046-NEZ047-NEZ048-NEZ049-NEZ060-NEZ061-NEZ062-
NEZ063-NEZ064-NEZ072-NEZ073-NEZ074-NEZ075-NEZ076-NEZ077-
NEZ082-NEZ083-NEZ084-NEZ085-NEZ086-NEZ087.
KS...WIND ADVISORY FROM 6 AM TO 6 PM CDT FRIDAY FOR KSZ005-KSZ006-
KSZ007-KSZ017-KSZ018-KSZ019.
&&
AWJ/JCBHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1153 AM CDT THU APR 6 2006 KSZ006-007-018-019-NEZ039>041-046>049-061>064-074>077-084>087- 071200- SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD- MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY- FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 1153 AM CDT THU APR 6 2006 ...A SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS GENERALLY EAST OF AN OSBORNE KANSAS TO KEARNEY NEBRASKA TO ORD NEBRASKA LINE. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH THREAT OF SEVERE TO TORNADIC THUNDERSTORMS WILL EXIST THIS AFTERNOON AND EARLY EVENING IN RESPONSE TO A STRONG AREA OF LOW PRESSURE PUSHING A DRYLINE ACROSS THE OUTLOOK AREA. THE HIGHEST THREAT OF SEVERE WEATHER WILL EXIST AFTER 1 PM THIS AFTERNOON EAST OF AN OSBORNE TO KEARNEY TO ORD LINE. THUNDERSTORMS ARE EXPECTED TO INITIALLY DEVELOP EARLY THIS AFTERNOON ALONG AND JUST WEST OF THE ABOVE MENTIONED LINE. STRONG ATMOSPHERIC WIND SHEAR IN COMBINATION WITH A VERY UNSTABLE AIRMASS WILL ALLOW THESE STORMS TO QUICKLY BECOME SEVERE WITH LARGE HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND DAMAGING WINDS IN EXCESS OF 70 MPH POSSIBLE. IN ADDITION...CONDITIONS WILL BE VERY FAVORABLE FOR SEVERAL TORNADIC STORMS WITH A FEW OF THESE POSSIBLY PRODUCING VERY STRONG TORNADOES ESPECIALLY EAST OF HIGHWAY 281. HEAVY RAIN MAY ALSO PRODUCE SOME AREAS OF FLASH FLOODING DURING THE MID AFTERNOON TO MID EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WIND ADVISORY IS IN EFFECT FOR FRIDAY FOR SUSTAINED NORTH TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE. THUNDERSTORM CHANCES RETURN MONDAY NIGHT AND LAST THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED AFTER 1 PM THIS AFTERNOON AND LASTING INTO EARLY EVENING OVER SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...ESPECIALLY EAST OF AN OSBORNE TO KEARNEY TO ORD LINE. EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS AFTERNOON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005-017-071200- PHILLIPS-ROOKS- 1153 AM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS ALONG AND WEST OF HIGHWAY 183. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT TO MODERATE THREAT OF SEVERE THUNDERSTORMS WILL EXIST THIS AFTERNOON IN RESPONSE TO A STRONG AREA OF LOW PRESSURE PUSHING A DRYLINE ACROSS THE OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO INITIALLY DEVELOP EARLY THIS AFTERNOON GENERALLY ALONG HIGHWAY 183 AND WILL PUSH NORTH TO NORTHEAST ACROSS THE OUTLOOK AREA. STRONG ATMOSPHERIC WIND SHEAR IN COMBINATION WITH AN UNSTABLE AIRMASS WILL ALLOW THESE STORMS TO QUICKLY BECOME SEVERE WITH LARGE HAIL IN EXCESS OF THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH POSSIBLE. HEAVY RAIN MAY ALSO PRODUCE SOME AREAS OF FLASH FLOODING DURING THE MID AFTERNOON TO MID EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WIND ADVISORY IS IN EFFECT FOR FRIDAY FOR SUSTAINED NORTH TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE. THUNDERSTORM CHANCES RETURN MONDAY NIGHT AND LAST THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 1 PM TODAY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ060-072-073-082-083-071200- DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- 1153 AM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA ALONG AND WEST OF HIGHWAY 183. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT TO MODERATE THREAT OF SEVERE THUNDERSTORMS WILL EXIST THIS AFTERNOON IN RESPONSE TO A STRONG AREA OF LOW PRESSURE PUSHING A DRYLINE ACROSS THE OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO INITIALLY DEVELOP EARLY THIS AFTERNOON GENERALLY ALONG HIGHWAY 183 AND WILL PUSH NORTH TO NORTHEAST ACROSS THE OUTLOOK AREA. STRONG ATMOSPHERIC WIND SHEAR IN COMBINATION WITH AN UNSTABLE AIRMASS WILL ALLOW THESE STORMS TO QUICKLY BECOME SEVERE WITH LARGE HAIL IN EXCESS OF THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH POSSIBLE. HEAVY RAIN MAY ALSO PRODUCE SOME AREAS OF FLASH FLOODING DURING THE MID AFTERNOON TO MID EVENING HOURS. THE GRASSLAND FIRE DANGER INDEX WILL REACH THE EXTREME CATEGORY THIS AFTERNOON DUE TO GUSTY WINDS...LOWER RELATIVE HUMIDITIES AND DRY GRASSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WIND ADVISORY IS IN EFFECT FOR FRIDAY FOR SUSTAINED NORTH TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE. THUNDERSTORM CHANCES RETURN MONDAY NIGHT AND LAST THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 1 PM TODAY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) AWJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 235 PM CDT THU APR 6 2006 KSZ019-062000- MITCHELL- 235 PM CDT THU APR 6 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MITCHELL COUNTY... AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM 35 MILES SOUTHEAST OF LUCAS...OR 66 MILES SOUTH OF CONCORDIA...AND MOVING NORTH AT 60 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... VICTOR HUNTER ASHERVILLE QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THIS STORM. A SECOND STORM WAS DEVELOPING JUST SOUTHWEST OF MITCHELL COUNTY AND MAY INTENSIFY AND MOVE INTO TO THE COUNTY BETWEEN 240 PM AND 255 PM CDT. PEOPLE IN MITCHELL COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. EWALD
The Grand Island radar (KUEX), 110 km away, was scanning. The volume nearest the first event began at 19:53 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502522, 5502523, 5502524.